Arkansas, 2006

Hail in Arkansas, April 7, 2006

April 7, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 2:29 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 7, 2:29 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT FRI APR 7 2006

.DISCUSSION...WATER VAPOR IMAGERY THIS AFTERNOON CONTINUES TO SHOW A
POWERFUL SHORTWAVE TROUGH HEADING TOWARD THE SOUTHEAST U.S.  AT
MID-AFTERNOON...THE COLD FRONT HAD REACHED THE INTERSTATE 30
CORRIDOR AND DEWPOINTS HAVE DROPPED INTO THE 40S IN MOST PLACES
BEHIND THE FRONT.

THE ATMOSPHERE REMAINS QUITE UNSTABLE SOUTH AND EAST OF THE FRONT.
SURFACE-BASED LIFTED INDICES REMAIN IN THE -5 TO -7 DEGREE RANGE
THIS AFTERNOON...WITH 100MB MIXED-LAYER CAPE VALUES APPROACHING 2000
JOULES/KG OVER THE EASTERN PART OF THE FORECAST AREA.  MID-LEVEL
LAPSE RATES REMAIN QUITE STEEP IN THE REGION STORMS ARE
DEVELOPING...WITH RATES BETWEEN 7.5 AND 8 DEGREES CELSIUS/KM IN THE
CURRENT TORNADO WATCH AREA.  SURFACE TO 3KM STORM-RELATIVE HELICITY
VALUES SHOULD REMAIN IN EXCESS OF 150 M2/S2.  AS SUCH...THE RISK
OF SEVERE WEATHER WILL CONTINUE THROUGH THE EVENING HOURS...
ESPECIALLY SOUTH AND EAST OF INTERSTATE 30.

MY SURFACE ANALYSIS THIS AFTERNOON CONTINUED TO SHOW A SECONDARY
FRONT MOVING SOUTHEAST ACROSS NORTH TEXAS.  AS THE SHORTWAVE TROUGH
MOVES INTO THE LOWER MISSISSIPPI VALLEY TONIGHT...BOTH FRONTS SHOULD
CLEAR OUR AREA.

THE UPPER-LEVEL SYSTEM IS FORECAST TO LINGER OVER THE LOWER
MISSISSIPPI VALLEY THROUGH MUCH OF THE DAY SATURDAY BEFORE SHIFTING
EAST.  AN 850MB THERMAL TROUGH...LINGERING CLOSE TO THE FORECAST
AREA TOMORROW...IS EXPECTED TO COMBINE WITH LINGERING BOUNDARY LAYER
MOISTURE TO KEEP SOME COLD AIR STRATOCUMULI IN MANY PLACES THROUGH
MUCH OF THE DAY.  A TIGHT PRESSURE GRADIENT IN WAKE OF THE FRONT
SHOULD ALLOW WIND SPEEDS TO REMAIN QUITE BREEZY...AND ANOTHER LAKE
WIND ADVISORY MAY BE NEEDED.  HOWEVER...I WILL LET LATER SHIFTS
DECIDE AS TO WHETHER OR NOT TO ISSUE THIS PRODUCT.  WIND SPEEDS
SHOULD DIMINISH TOWARD SUNSET AS A SURFACE HIGH BUILDS INTO THE
FORECAST AREA FROM THE NORTHWEST.  CONSIDERING THE ANTICIPATED CLOUD
COVER AND BREEZY CONDITIONS...I HAVE LOWERED FORECAST HIGH
TEMPERATURES.

DRY AND QUIET WEATHER CONDITIONS LOOK TO BE ON TAP FOR SUNDAY AND
MONDAY.

IT STILL LOOKS LIKE MOISTURE WILL BEGIN RETURNING TO THE FORECAST
AREA MONDAY NIGHT.  ANOTHER SHORTWAVE TROUGH IS FORECAST TO AID IN
THE DEVELOPMENT OF A STORM SYSTEM IN THE LEE OF THE ROCKIES
TUESDAY...WHICH WILL THEN MOVE TOWARD OUR AREA.  SIMILAR TO
YESTERDAY...SOME DISCREPANCIES REMAIN IN THE MEDIUM-RANGE MODELS
WITH REGARD TO THE TIMING AND EXACT EVOLUTION OF THE SYSTEM.  AS
SUCH...I PLAN ON CONTINUING SLIGHT CHANCE WORDING FROM TUESDAY NIGHT
INTO THURSDAY.  AT ANY RATE...IT LOOKS LIKE RIDGING SHOULD BRIEFLY
TAKE CONTROL OF OUR WEATHER FOR THURSDAY NIGHT...WITH IMPACTS FELT
FROM THE NEXT STORM SYSTEM BY THE TIME EASTER WEEKEND ROLLS AROUND.

THANKS TO WFO HOUSTON/GALVESTON FOR COLLABORATION TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  66  48  72 /  20   0   0   0
MLU  58  66  46  70 /  50   0   0   0
DEQ  51  66  42  73 /  10   0   0   0
TXK  54  67  46  71 /  20   0   0   0
ELD  55  63  43  72 /  40   0   0   0
TYR  52  69  49  72 /  20   0   0   0
GGG  53  66  46  72 /  20   0   0   0
LFK  55  70  48  74 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

BUTTS
Hazardous weather outlook, Apr 7, 11:16 AM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT FRI APR 7 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1216 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
GENERALLY SOUTH AND EAST OF THE INTERSTATE 30 CORRIDOR.  A MODERATE
RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM
NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS.

HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES
ARE THE MAIN SEVERE WEATHER RISKS.  HOWEVER...DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR WILL ALSO BE POSSIBLE.

A COLD FRONT HAS MOVED TOWARD THE INTERSTATE 30 CORRIDOR EARLY THIS
AFTERNOON. A POWERFUL DISTURBANCE...IN THE UPPER LEVELS OF THE
ATMOSPHERE...WILL SWEEP ACROSS THE RED RIVER VALLEY AND INTO THE
FOUR STATE REGION AND RESULT IN THUNDERSTORM DEVELOPMENT. THE
COMBINATION OF STRONG JET STREAM DYNAMICS...A COLD FRONT...AND A VERY
WARM...MOIST...AND UNSTABLE AIRMASS...WILL ALLOW SOME OF THE
THUNDERSTORMS TO BECOME SEVERE.  THE RISK OF SEVERE WEATHER IS
GREATER FROM SOUTH CENTRAL ARKANSAS INTO CENTRAL LOUISIANA...WHERE
SLIGHTLY HIGHER AMOUNTS OF MOISTURE ARE PRESENT.

THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO END TONIGHT...AS A
SECONDARY COLD FRONT SWINGS THROUGH THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

BUTTS

In the hours before

Local storm report, Apr 7, 4:48 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             MONROE                  32.51N 92.08W
04/07/2006  U1.00 INCH       OUACHITA           LA   PUBLIC

            QUARTER SIZE HAIL OCCURRED ON THE ULM CAMPUS

0530 PM     HAIL             MARION                  32.90N 92.24W
04/07/2006  U0.88 INCH       UNION              LA   PUBLIC

&&

03
Local storm report, Apr 7, 5:15 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     8 SE MARION             32.82N 92.14W
04/07/2006                   UNION              LA   BROADCAST MEDIA

            SOME TREES AND POWERLINES DOWN NEAR LINVILLE. MINOR
            DAMAGE TO A SCHOOL. A TREE FELL ON A MOBILE HOME.

&&

03
Local storm report, Apr 7, 5:21 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             STERLINGTON             32.69N 92.06W
04/07/2006  E0.88 INCH       OUACHITA           LA   PUBLIC

&&

JD
Local storm report, Apr 7, 5:30 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SHONGALOO               32.94N 93.29W
04/07/2006  E2.00 INCH       WEBSTER            LA   PUBLIC

&&

JD
Local storm report, Apr 7, 5:34 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             HAYNESVILLE             32.97N 93.14W
04/07/2006  E1.75 INCH       CLAIBORNE          LA   PUBLIC

&&

JD
Local storm report, Apr 7, 5:45 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     SAREPTA                 32.90N 93.45W
04/07/2006  U0 MPH           WEBSTER            LA   LAW ENFORCEMENT

            TREE DOWN.

&&

JD

The radar

The Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 00:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
April 7, 6:09 PM CST
Where
Union County, 3 mi SW of El Dorado
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.167, -92.700

Hail fell at Parkers Chapel community.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496610.